MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL PERMALOOP STRAIGHT NEEDLE 1PK; SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE

MEDOS INTERNATIONAL SàRL PERMALOOP STRAIGHT NEEDLE 1PK; SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE
Catalog Number 280937
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/19/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported by the affiliate in japan that during an anterior cruciate ligament reconstruction procedure on (b)(6) 2023, an unknown implant was used for grafting antero-medial bundle and postero-lateral bundle.The grafts were semitendinosus muscle and were folded into 110 mm for postero-lateral bundle and 130 mm for antero-medial bundle.The bundle thickness was 5.0 mm for postero-lateral bundle and 6.5 mm for antero-medial bundle.It was reported that the grafting on the postero-lateral bundle was done very nicely.It was reported that two stitches on the unknown implant for the antero-medial bundle came off when the surgeon pulled and applied a strong pretension to check before graft insertion.Another like device was used to complete the procedure successfully within 30 minutes delay.There were no adverse patient consequences reported.No additional information was provided.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H10 additional narrative: d1, d4, g1, g4 (510k), h4: this report is for an unknown implant.Part and lot number are unknown.Without the specific part number; the expiration date, udi number, 510-k number, manufacturing site name, and device manufacture date are unknown.E3: reporter is a j&j employee.H3, h6: without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H10 additional narrative: h4: the device manufacture date was reported as unknown on the initial report; and has been updated accordingly.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H10 additional narrative: b5, d1, d2, d4, g1: the brand name was reported as unknown on the initial report; and has been updated accordingly.Therefore, the event description, common device name, procode, catalog, lot number, expiration date, udi and manufacturing site name have been updated accordingly.Udi: (b)(6).
 
Event or Problem Description
It was reported by the affiliate in japan that during an anterior cruciate ligament reconstruction procedure on (b)(6) 2023, a permaloop suture blue braided tape loop straight 31mm taper 1.3mm 20" (51cm) device was used for grafting antero-medial bundle and postero-lateral bundle.The grafts were semitendinosus muscle and were folded into 110 mm for postero-lateral bundle and 130 mm for antero-medial bundle.The bundle thickness was 5.0 mm for postero-lateral bundle and 6.5 mm for antero-medial bundle.It was reported that the grafting on the postero-lateral bundle was done very nicely.It was reported that two stitches on the unknown implant for the antero-medial bundle came off when the surgeon pulled and applied a strong pretension to check before graft insertion.Another like device was used to complete the procedure successfully within 30 minutes delay.There were no adverse patient consequences reported.No additional information was provided.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Investigation summary: the complaint device is not being returned, it was discarded by the customer, therefore unavailable for a physical evaluation.Since the complaint device was discarded, we cannot determine a root cause for the reported failure.If additional information is received in the future, we will reopen the complaint and perform the investigation as appropriate.A manufacturing record evaluation was performed for the finished device lot number (170l503), and no non-conformances were identified.At this point in time, no corrective action is required, and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.

Brand Name
PERMALOOP STRAIGHT NEEDLE 1PK
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL
chemin-blanc 38
le locle 02400
SZ  02400
Manufacturer (Section G)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle CH-24 00
SZ   CH-2400
Manufacturer Contact
kate karberg
325 paramount drive
raynham, MA 02767
3035526892
MDR Report Key17736547
Report Number1221934-2023-03412
Device Sequence Number17202543
Product Code GAT
UDI-Device Identifier10886705032730
UDI-Public10886705032730
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2026
Device Catalogue Number280937
Device Lot Number170L503
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/19/2023
Supplement Date Received by Manufacturer09/14/2023
09/13/2023
09/22/2023
Initial Report FDA Received Date09/13/2023
Supplement Report FDA Received Date09/14/2023
09/18/2023
09/22/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/03/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown